MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE ASPIRATION NEEDLE NA-U200H

AOMORI OLYMPUS CO., LTD. SINGLE USE ASPIRATION NEEDLE NA-U200H
Model Number NA-U200H-8019
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/23/2023
Type of Reportable Event Malfunction
Event or Problem Description
An olympus sales representative (rep) called in to report an out of box failure mode on the customer¿s single-use aspiration needle.According to the rep, during an endoscopic ultrasound procedure, the needle broke.Reportedly, the staff could not retract the needle and it bounced back as it came out of the scope.Additional details relating to the patient and the event have been requested, but no response has been received at this time.There was no patient harm or consequence reported as a result of this event.
 
Additional Manufacturer Narrative
The device has not been returned for evaluation.If additional information becomes available prior to the conclusion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
Additional information was received from the initial reporter confirming that this event occurred during a sampling of a pancreatic tumor procedure.According to the initial reporter, the condition of the patient was not impacted by the failure mode.Reportedly, the staff was able to complete the procedure.However, has initially reported, he did confirm that two different ezshots were used and both failed.They were able to get the sample from both passes of each needle.The procedure was not completed with a different device.The procedure was not prolonged.The needle had just failed unexpectedly.The patient¿s anesthesia or sedation was not extended.The procedure did not need to be cancelled or postponed.There was no medical intervention required.There were no other devices connected to the subject device when the failure occurred.The patient demographics are not available.The patient's pre-existing conditions were a pancreatic tumor.
 
Additional Manufacturer Narrative
This report is being submitted to capture additional information received from the initial reporter.That information is located in b5.Should further information be provided, another supplemental report will be submitted.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, it is likely that the needle tube may have ruptured by one or more of the following.(1) a bending load was applied to the needle tube during insertion or removal of the endoscope, causing it to buckle.(2) a load in the direction of straightening was applied to the buckled needle tube.(3) the strength of the needle tube decreased due to bending and stretching, resulting in rupture.However, the definitive root cause was unable to be determined.The event can be prevented by following the instructions for use (ifu) which state: when inserting the instrument into the endoscope, the distal end of the needle tube may be bent.When piercing the target, confirm the distal end of the sheath and needle tube in the endoscopic field of view, and/or ultrasound image while considering such bending.Otherwise, patient injury such as perforation, bleeding, or mucous membrane damage may occur.Do not try to straighten a bent or deformed needle with your hands because the needle may bent or break.·do not coil the insertion portion with a diameter of less than 20 cm.This could damage the insertion portion.·do not force the instrument if resistance is encountered.Reduce the angulation of the endoscope until the instrument passes smoothly.If excessive resistance is encountered after reducing the angulation of the endoscope entirely, do not use the instrument.Attempting to force the instrument could cause patient injury, such as perforation, bleeding, or mucous membrane damage.It could also damage the endoscope and/or the instrument.·do not force the sheath adjuster if the instrument encounters a resistance to insertion into the endoscope.Reduce the angulation of the endoscope until the instrument passes smoothly.If an excessive resistance is encountered after reducing the angulation of the endoscope entirely, do not use the instrument.Attempting to force the instrument could cause patient injury, such as perforation, bleeding, or mucous membrane damage.It could also damage the endoscope and/or the instrument.·before extending the needle tube from the distal end of the sheath, confirm that the distal end of the sheath appears within the endoscopic or ultrasonic field of view.Otherwise, it could damage the endoscope and/or instrument.·when moving the needle slider and piercing the target area, keep the handle section of the instrument as straight as possible relative to the instrument port of the endoscope.Otherwise, the instrument may detach from the endoscope and/or could be damaged." olympus will continue to monitor field performance for this device.

Brand Name
SINGLE USE ASPIRATION NEEDLE NA-U200H
Common Device Name
SINGLE USE ASPIRATION NEEDLE
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17229049
Report Number9614641-2023-00926
Device Sequence Number7091431
Product Code FCG
UDI-Device Identifier04953170380402
UDI-Public04953170380402
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K151738
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNA-U200H-8019
Device Lot Number29K
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/31/2023
Supplement Date Received by Manufacturer07/06/2023
09/15/2023
Initial Report FDA Received Date06/29/2023
Supplement Report FDA Received Date07/10/2023
09/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown